MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number M8556
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an aortic valve replacement surgery on an unknown date and suture was used.During the procedure, when taking out the needle-suture from the package, the nurse noticed that the needle had been protruded from the package.The nurse was not pricked skin since the nurse wore double gloves.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Evaluation: 1) there was no sample received for analysis.Only pictures of the sample were received for analysis.Upon visual inspection of the picture,an unopened sample of product with the tip of the needle out of the sterile package could be observed.However, no conclusion could be reach how this happen as the sample was not returned for analysis.2) an opened overwrap with an unopened folder and three unopened samples of product were returned for analysis.During the visual inspection of the opened sample, the tip of the needle outside of the package could be observed.The needle trespasses the folder and overwrap compromising the sterile barrier.Three unopened samples were inspected, and no defects were observed on the packages. the samples were opened and the four needles were correctly placed in the foam park.In addition, no attachment issues, damage or defect were found.  the manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According to the condition of the sample, the assignable cause of packaging ¿ integrity is pin hole in package observed.3) per the condition of the unopened representative samples, no packaging integrity issue was observed.

Brand Name
PROLENE SUTURE 36"(90CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8353892
Report Number2210968-2019-78961
Device Sequence Number19364641
Product Code GAW
UDI-Device Identifier10705031045729
UDI-Public10705031045729
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberM8556
Device Lot NumberMGH809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date03/19/2019
Patient Sequence Number1